Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

An algebra norm on $ l\sp{2}$ whose restriction to $ l\sp{1}$ is the usual $ l\sp{1}$-norm


Author: Jean Esterle
Journal: Proc. Amer. Math. Soc. 69 (1978), 303-307
MSC: Primary 46H05
DOI: https://doi.org/10.1090/S0002-9939-1978-0467314-9
MathSciNet review: 0467314
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {p_1}$, and $ {p_2}$ be two real numbers such that $ {p_2} \geqslant {p_1} \geqslant 1$. We prove that there exists an algebra norm on $ {l^{{p_2}}}$ which extends the $ {l^{{p_1}}}$-norm if and only if $ {p_2} \leqslant 2{p_1}$.


References [Enhancements On Off] (What's this?)

  • [1] W. G. Bade and P. C. Curtis, Homomorphisms of commutative Banach algebras, Amer. J. Math. 82 (1960), 589-608. MR 0117577 (22:8354)
  • [2] B. Cleveland, Homomorphisms of non-commutative $ ^ \ast $-algebras, Pacific J. Math 13 (1963), 1097-1109. MR 0158274 (28:1500)
  • [3] G. Dales, A discontinuous homomorphism from $ \mathcal{C}(X)$, Amer. J. Math. (to appear).
  • [4] -, Discontinuous homomorphisms from topological algebras, Amer. J. Math. (to appear). MR 533195 (81i:46059)
  • [5] -, Automatic continuity, a survey, Bull. London Math. Soc. (to appear). MR 500923 (80c:46053)
  • [6] G. Dales and J. Esterle, Discontinuous homomorphisms from $ \mathcal{C}(X)$, Bull. Amer. Math. Soc. 83 (1977), 257-258. MR 0430786 (55:3791)
  • [7] J. Esterle, Normes d'algèbre définies sur des idéaux bilatères d'endomorphismes continus d'un espace de Banach, C. R. Acad. Sci. Paris 279 (1974), 111-114. MR 0365170 (51:1423)
  • [8] -, Solution d'un problème d'Erdös, Gillman et Henriksen et application à l'étude des homomorphismes de $ \mathcal{C}(K)$, Acta Math. Acad. Sci. Hungar. 30 (1977), 113-127. MR 0482216 (58:2298)
  • [9] -, Sur l'existence d'un homomorphisme discontinu de $ \mathcal{C}(K)$, Proc. London Math. Soc. 36 (1978), 46-58. MR 0482217 (58:2299)
  • [10] -, Injection de semi-groupes divisibles dans des algèbres de convolution et construction d'homomorphismes discontinus de $ \mathcal{C}(K)$, Proc. London Math. Soc. 36 (1978), 59-85. MR 0482218 (58:2300)
  • [11] -, Homomorphismes discontinus des algèbres de Banach commutatives separables, Studia Math. (to appear). MR 565154 (81m:46067)
  • [12] A. Horn, On the singular values of a product of completely continuous operators, Proc. Nat. Acad. Sci. U.S.A. 36 (1950), 374-375. MR 0045316 (13:565a)
  • [13] B. E. Johnson, Continuity of homomorphisms of algebras of operators, J. London Math. Soc. 42 (1967), 537-541. MR 0215110 (35:5953)
  • [14] A. M. Sinclair, Homomorphisms from $ {C^ \ast }$-algebras, Proc. London Math. Soc. (3) 29 (1974), 435-452. MR 0358368 (50:10834)
  • [15] -, Automatic continuity of linear operators, London Math. Soc. Lecture Notes Ser. 21, 1976.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46H05

Retrieve articles in all journals with MSC: 46H05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1978-0467314-9
Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society